I could have been all the RLS posters

It is amazing and sad that when I read these posts its as if I had written them I have had RLS since 1972, for the first few years it would come and go but it never went far!!! I wish someone would come up with that magic pill we're all looking for. My legs and arms have been so horrible for the past few years that I just pace. I'm looking forward to seeing how you all cope. I am currently taking Mirapex, gabapentin,and vicodin I also have Rheumatoid Arthritis and Fibromyalgia. Would like to know if anyone posts in the night when you can't sleep. Sometimes it just helps to talk.

I'm looking forward to all your vast knowledge. When you have RLS you really need a lot of support. Lindy

21 Replies

oldestnewest
  • Linda you are on the right forum for rls yes we all know it gets worse and yes you walk the floor by the hour until your back is acing like mad ,sorry you are havin probs but all we can do is tell you what we take and hope I helps,I am on Tramodol and the patch it's going ok,if you email in the night bet someone will be about might be me ,good luck

  • Hi welcome to the forum.What dose of Mirapex are you on? Have you had to keep upping the dose? If so you may have augmentation from the medication x

  • HYDROCODON-ACETAMINOPHN 10-325 CARISOPRODOL 350 MG TABLET

    ROPINIROLE HCL 0.25 MG TABLET

    GABAPENTIN 600 MG TABLET

    FLUOXETINE HCL 20 MG CAPSULE

    AMITRIPTYLINE HCL 25 MG CHLORTHALIDONE 25 MG TABLET

    VALACYCLOVIR HCL 500 MG TABLET

    PREDNISONE 5 MG TABLET

    PRAMIPEXOLE 1 MG TABLET

    I tried requip but had to go back on mirapex. what do you take?

  • Lindy there are some meds you are taking which can make RLS worse. The 1mg Pramipexole is way to high, should only be taking .25mgs. High doses can cause augmentation and sounds like you could be having that aswell And you shouldnt be taking both Ropinerole AND Pramipexole. You are taking some meds which i dont know of so need to look those up. In the mean time look at this website rlshelp.org and the treatment page lists what meds can make RLS worse and what to avoid. Please disregard the dosage for the Mirapex and the Requip as the website hasnt updated the new recommended doses.

  • Thanks for the post,and yes you are right about the ropinerole. I went off the mirapex to see if the ropinerole would help more. I almost wound up in the ER. It was HORRIBLE. I have been on these meds for about 15yrs or more They do help some .thanks L

  • The 1mg Pramipexole is still a high dose and you need to discuss that with your doctor. No more than .25mg should be taken and that is what the RLS experts are saying. Nothing you do will help, if you are suffering augmentation. If you dont know how that affects you then put augmentation and RLS in the search box, you will see many many posts come up from people who are on a high dose or even a low dose of a dopamine med and are finding they are having problems and have found they need to detox from that med.

  • If you are going to try to stop using some of the drugs you listed, you will need to gradually wean yourself off of them or you can be in a world of hurt - it sounds like you may have stopped something too fast. It looks like you're taking way more of some of the drugs than you need, and you shouldn't be taking some while taking others. But, I hope you're working closely with your physician and getting regular tests for your liver.

  • Ii 13 -LINDY

    As Elisse has already pointed out it is not recommended for you to be taking 2 dopamine agonists (Ropinerole and Pramipexole ).You are way over the recommended daily dose of the Pramipexole and are 99 % certainly suffering from augmentation. There are 2 meds on your list which are on the avoid list and sure to send RLS into overdrive for the vast majority of us, they are the Fluoxetene and the Amitriptyline. There are other antidepressants which do not aggravate RLS such as Wellbutrin. (Not available in the UK but I am assuming that you are not in the UK as the Carisoprodol was pulled from use in the UK in 2007).I would suggest you change your antidepressants and begin the difficult task of weaning off the Dopamine Agonists using strong painkiller to help you do so and under a doctors supervision. If you do have augmentation unfortunately things will not improve whilst on your current meds regime.

    I use the Neupro patch ...Pippins2 x

  • Hi I am in NZ so probably up when you are supposed to be asleep if you need a friend in need ,,hope I might be there ,although I don't have all the things wrong you have ,being on here is a good place to be ,you get help from the people who really do know what you are going through to some degree good luck

  • Thank you!!!! we rslers need all the help and new friends we can get IT is a horrible condition and it does not seem to get much attention. i dread going to bed knowing that those legs and sometime arms also will drive me crazy, i wouldn't wish this on our worst politician. LOL LINDY

  • Well Linda are you up or asleep it's 1.30 and legs have started so will have to get up ,in the morning I am going to find something to roll on my foot and hope it helps, cheers x

  • Hi beady not having a very good run are you it must be early morning in your area it's 5.00 in the evening here just getting cold again will be another frost tonight I think take care

  • Yes I'm still up only 10:45 here I'm lucky if I get to sleep before 2 try a soup can I've done that before, don't know if it helped but got my mind on something else

  • Hi Lindy.. My name is Jimmy.. 46 year old male with parkinsons disease was diagnosed in Aug 2010... Over the last few years i have suffered with restless leg syndrome which is causing me sleep deprivation.. I am still working full time as a postman for Royal mail so need as much sleep as i can get.. Many people ask me how i survive as sometimes only get 3 1/2 hours sleep.. I have tried all sorts of medication but have to be careful it does not clash with my pd medication.. Cut a long story short.. A few weeks ago i was still awake at 03.30 so i made myself a strong cup of tea & with in 10 minutes i managed to get to sleep... The same again the next night could not get to sleep due to RLS.. So i thought i would try it again using 2 teabags.. Bizarre i know but it worked again.. With in 10 minutes i was able to get to sleep.. Have been doing this for over 2 weeks now & it is still working.. Just a suggestion for you to try as i know how frustrating it can be having RLS. I have spent many a night pacing up & down trying to get some sleep... Fingers crossed it works for you.. But in the mean time if you need to talk message me back.. Good Luck..x

  • i'M BUYING TEA TODAY! Thanks so much It will probably be that one small thing that works after we get hooked on our meds. thanks for the reply. Sorry about your Parkinsons you've got a long tiring road. I'll be thinking of you. L

  • It's so good to hear that you found a natural way to get the sleep you desperately need. One of the worst things about having RLS is that it is NOT a one-size-fits-all disease. That is, it can't be treated with just one drug or other medical treatment, and what may work for me today, might not work tomorrow, and may never work for you! I have found as much, if not more information from online forums and groups of others who have RLS than I have from doctors.

  • Please let others know if it works... Good Luck..x

  • Found it will try the strong T as well thank you

  • I most certainly will. L

  • Hi Lindy. I also suffer rls but in arms legs back and couldnt believe the other day, I had it in my hands. Couldn't write it was really destressing. Just talking to other sufferers I know I am not on my own xxx

  • I'm often up at all hours of the night, and I do occasionally post. Like you, I was diagnosed with RLS, + sleep apnea, myoclonus, & plm (not sure what the differences are between RLS, myoconus and plm, and wonder if the diagnostician was trying to cover all the bases ) almost 35 years ago. I've been on every Rx drug known to treat RLS, with the exception of Lyrica, which would have cost me my entire Social Security and then some. I augmented on nearly everything, and nothing stopped the symptoms until the neurologist finally prescribed low doses of methadone. It works great for the RLS, but the mental side effects leave much to be desired. I'd love to find another treatment, but unless and until something new comes down the pike, I'm stuck. I would not recommend it to anyone until every other method has been tried first. Thankfully, my husband has been very supportive all this time, and he is probably the only one who really knows and can see the devastating effects of RLS on one's life.

You may also like...